Alert archive / New Mexico / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 78, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 26, 2017, 3:39 PM MDT for Grant County, New Mexico. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2017, 3:39 PM MDT (21:39 UTC)
- Expired
- Jun 26, 2017, 4:30 PM MDT
- In force
- 51 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Grant County, NM
The radar
The Tucson radar (KEMX), 221 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -368 J/kg
- Mixed-layer LCL
- 2583 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
570
WUUS54 KEPZ 262139
SVREPZ
NMC017-262230-
/O.NEW.KEPZ.SV.W.0078.170626T2139Z-170626T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service El Paso TX
339 PM MDT MON JUN 26 2017
The National Weather Service in El Paso has issued a
* Severe Thunderstorm Warning for...
Northern Grant County in south central New Mexico...
* Until 430 PM MDT
* At 339 PM MDT, a severe thunderstorm was located 7 miles northwest
of Buckhorn, moving north northeast at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Buckhorn...
and Aldo Leopold Vista.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3321 10887 3321 10853 3296 10877 3311 10891
TIME...MOT...LOC 2139Z 211DEG 7KT 3313 10878
HAIL...1.00IN
WIND...60MPH
$$
TRIPOLI1 follow-up statement
207
WWUS54 KEPZ 262204
SVSEPZ
Severe Weather Statement
National Weather Service El Paso TX
404 PM MDT MON JUN 26 2017
NMC017-262230-
/O.CON.KEPZ.SV.W.0078.000000T0000Z-170626T2230Z/
Grant NM-
404 PM MDT MON JUN 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR NORTHERN GRANT COUNTY...
At 404 PM MDT, a severe thunderstorm was located 9 miles north of
Buckhorn, moving northeast at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Buckhorn...
and Aldo Leopold Vista.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3321 10887 3321 10853 3296 10877 3311 10891
TIME...MOT...LOC 2204Z 211DEG 7KT 3317 10875
HAIL...1.00IN
WIND...60MPH
$$
TRIPOLIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:22 PM MDT, 17 minutes earlier.
Area forecast discussion, Jun 26, 3:22 PM MDT, 17 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 322 PM MDT Mon Jun 26 2017 .SYNOPSIS... A gradual drying of the area continues over the next several days. Low level moisture will persist tonight for scattered thunderstorms, but drying will begin on Tuesday and Wednesday, with just isolated thunderstorms possible. By Thursday and Friday the drying trend peaks with little or no chance of rain in any area. Temperatures will warm back above normal by Wednesday, and most lowland areas will be back in the triple digit heat. By Saturday and Sunday, some moisture moves back in for a slight chance of thunderstorms both days. && .DISCUSSION... Upper high persists over the northern Baja, while upper low continues to churn over British Columbia. At the surface plenty of moisture persists so expect scattered thunderstorms again tonight. Models continue to show plenty of MUCAPE and low LIs for convection. Good directional shear should be able to allow long duration of some updrafts, so mod/large hail is possible. PWs of around 1.1 - 1.2 inches also suggest some heavy rain/local flooding. For Tuesday through Friday...Baja high begins shifting further west and a bit further south while British Columbia low drifts east with corresponding trough dropping south of the low over the central Rockies. This will bring main polar flow down to New Mexico and usher in drier period. Dewpoints Tuesday will be mostly in the 50s to start the day, but low level west flow will develop out west and begin moving drier air in. Chance of rain may be limited to areas east of the Rio Grande Valley as dewpoints fall into the 30s out west by afternoon. Drying continues on Wednesday, with dewpoints in the 30s all areas, with even 20s up north. No POPs in for Wed-Fri period-been awhile since we could say that. With the drying, temperatures will warm up. Looks like another stretch of triple digit temps for the lowlands, though not as warm as the last stretch that ended a few days ago. Saturday and Sunday...Models showing a bit of moisture increase as upper flow weakens with ridge of high pressure building back east over northern Mexico. This will allow some limited moisture at mid levels (600mb) to spread north over the area under the weak upper flow. GFS shows PWs back to one inch over southern zones, slightly less to the north, with moderate MUCAPE values. Don't have much confidence yet in this moisture return but will put in low POPs for both days. && .AVIATION...Valid 27/00Z-28/00Z... P6SM SCT070-090 SCT-BKN150-200 through much of the period. Expect cluster of VRB25G40KT 1-3SM TSRA BKN020-040 to be ongoing over northern and eastern areas but gradually decreasing in intensity and coverage through 06Z. Isolated to widely scattered storms then expected until after 18Z mainly east of Rio Grande and Gila region. && .FIRE WEATHER... Thunderstorm coverage will be a little less today than over the weekend with a continued decrease on Tuesday. Best chances will be over mountains and areas east of Rio Grande. Winds will start to shift around to the west to southwest tomorrow which will begin the drying out which will take full effect for the later half of the week when relative humidities will be back to around 10 percent. Winds will be on the increase Wednesday and Thursday which could come close to 20 mph. With recent rains, fuels may need a little more time to dry out to warrant any warnings. Some thunderstorm chances will return for the weekend. && .PRELIMINARY POINT TEMPS/POPS... El Paso 71 96 73 100 / 30 20 10 0 Sierra Blanca 66 91 69 98 / 30 20 20 0 Las Cruces 65 96 66 98 / 30 10 10 0 Alamogordo 64 94 66 98 / 30 20 20 0 Cloudcroft 48 74 51 78 / 30 30 20 0 Truth or Consequences 69 95 66 98 / 40 20 10 0 Silver City 61 94 61 93 / 40 20 0 0 Deming 67 96 64 99 / 40 0 0 0 Lordsburg 63 97 65 98 / 40 0 0 0 West El Paso Metro 70 95 72 98 / 30 20 10 0 Dell City 61 94 66 101 / 30 20 20 0 Fort Hancock 67 97 71 100 / 40 20 20 0 Loma Linda 66 93 69 97 / 40 20 20 0 Fabens 66 96 71 100 / 30 20 10 0 Santa Teresa 68 95 69 99 / 30 10 10 0 White Sands HQ 72 94 70 98 / 30 20 20 0 Jornada Range 62 95 64 98 / 30 20 20 0 Hatch 64 95 64 100 / 30 10 10 0 Columbus 67 96 68 100 / 40 0 0 0 Orogrande 69 95 70 99 / 30 20 20 0 Mayhill 53 83 57 88 / 40 30 20 0 Mescalero 48 85 56 88 / 30 30 20 0 Timberon 49 83 56 87 / 40 30 20 0 Winston 55 90 58 92 / 40 20 10 0 Hillsboro 60 95 61 96 / 40 10 10 0 Spaceport 59 96 63 98 / 30 20 20 0 Lake Roberts 50 91 54 91 / 40 20 0 0 Hurley 62 93 60 95 / 40 0 0 0 Cliff 58 97 58 97 / 40 0 0 0 Mule Creek 59 96 59 95 / 40 0 0 0 Faywood 59 96 60 95 / 40 0 0 0 Animas 67 98 65 99 / 30 0 0 0 Hachita 64 98 64 99 / 30 0 0 0 Antelope Wells 69 96 66 97 / 30 0 0 0 Cloverdale 63 96 63 95 / 30 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && Hefner/Grzywacz
Hazardous weather outlook, Jun 26, 2:46 PM MDT, 53 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 246 PM MDT Mon Jun 26 2017 NMZ401>417-TXZ418>424-271800- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 246 PM MDT Mon Jun 26 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms. A few severe storms could develop, with large hail and damaging winds. Heavy rain and local flooding is also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated thunderstorms, with smaller hail possible Tuesday. Slight chance of thunderstorms again Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Hefner
In the hours before
Special weather statement, Jun 26, 3:21 PM MDT, 18 minutes before
Special Weather Statement National Weather Service El Paso TX 321 PM MDT MON JUN 26 2017 NMZ402-403-262200- Southern Gila Foothills/Mimbres Valley NM- Southern Gila Highlands/Black Range NM- 321 PM MDT MON JUN 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT AND WEST CENTRAL SIERRA COUNTIES UNTIL 400 PM MDT... At 321 PM MDT, Doppler radar was tracking a strong thunderstorm 5 miles east of Camp Thunderbird, or 9 miles north of San Lorenzo, moving south at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Camp Thunderbird, Cooney, Mimbres, Rocky Canyon Campground, Bear Canyon Lake and Iron Creek Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3316 10801 3314 10781 3285 10780 3286 10807 TIME...MOT...LOC 2121Z 003DEG 22KT 3295 10794 TRIPOLI
Special weather statement, Jun 26, 3:28 PM MDT, 11 minutes before
Special Weather Statement National Weather Service El Paso TX 328 PM MDT MON JUN 26 2017 NMZ401-402-262215- Southern Gila Highlands/Black Range NM-Upper Gila River Valley NM- 328 PM MDT MON JUN 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRANT COUNTY UNTIL 415 PM MDT... At 328 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles southeast of Pleasanton, or 9 miles northwest of Buckhorn, moving north northeast at 5 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Buckhorn and Aldo Leopold Vista. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3321 10886 3321 10856 3290 10875 3306 10892 TIME...MOT...LOC 2128Z 202DEG 12KT 3316 10878 TRIPOLI
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:02 PM MDT | Special Weather Statement | EPZ | 43 min | |
| Jun 25, 6:08 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 52 min |
| Jun 25, 6:34 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 41 min |
| Jun 25, 6:55 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 3 hr |
| Jun 25, 7:05 PM MDT | Special Weather Statement | EPZ | Doña Ana | 40 min |
| Jun 25, 7:51 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jun 25, 8:31 PM MDT | Special Weather Statement | EPZ | Doña Ana | 44 min |
| Jun 26, 1:37 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jun 26, 3:21 PM MDT | Special Weather Statement | EPZ | Grant | 39 min |
| Jun 26, 3:28 PM MDT | Special Weather Statement | EPZ | Grant | 47 min |
| Jun 26, 4:14 PM MDT | Special Weather Statement | EPZ | Sierra | 46 min |
| Jun 26, 4:40 PM MDT | Areal Flood Advisory | EPZ | Sierra | 3 hr |
| Jun 26, 5:47 PM MDT | Areal Flood Advisory | EPZ | Sierra | 3 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.